Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Tried leaving alcohol, facing problems of sleeplessness, anxiousness. Taking Zolfresh. How to get over this ?

I have been a very heavy drinker, got rehabilitated once but relapsed soon after. I tried leavivng alcohol but started facing the problems of sleeplessness, hence I switched to Zolfresh 10mg, no the situation is that even having 3-4 tablets of zolfresh 10mg at night Im unuble sleep, and remaine anxious the whole day!

Kindly advise as really wanna get out of this mess and live a healthy life. My age is 36 and married.

Asked On : Thu, 4 Apr 2013
Answers:  3 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi Raghav.naresh,
Welcome to HCM Forum,
Getting knowledge and approaching for same is first step moving toward deaddiction.
Deaddiction is long term process and not one time course illness.Due to addiction lot of changes happens in brain structure and reward centre of brain happens.Rehabilitation and treatment for deaddiction is process to correct that changes.It takes prolonged time to correct so called changes happened due to many years of your addiction.
Sleeplessness is just like fever one of signs of underlying mental illness and treating only sleep problem is like giving pills subside fever and not underlying illness.And you know if u doesnt get proper underlying illness treatment for fever you will need more number frequent dose of medicine for same.
So medicine mentioned by you is not correcting underlying pathology - and suffering by you is persistent.
Consult to nearest psychiatrist - continue consultation for prolonged time with regular follow up and get involved your family member that will be more helpful to you.
Hope this helps.Best Regards.
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for using health care magic for posting your query.
I have gone through your given history in detail.
From your description it appears that you have become addicted to zolfresh- zolpidem. Although zolfresh is considered safe with respect to addiction concerns, it can also cause addiction if taken for along time.
The only possibility is that you get admitted in a de-addiction center and get your self weaned of Zolfresh.
your persisting sleep disturbance can be due to depression or any undiagnosed mood disorder. The same should be confirmed by a psychiatrist.
get yourself some exercise and eat a proper diet.
Yoga and meditation can also go along way in helping you.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Tue, 16 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I appreciate your decision to seek help for your problems. The problem of sleeplessness which you are experiencing could be due to:
- alcohol withdrawal and/or
- an underlying anxiety disorder

It is not a good option to just keep increasing the number of sleeping pills. You need a proper psychological assessment, so that further treatment can be planned accordingly. So, please visit a psychiatrist for a detailed evaluation and further management.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 4 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor